MAUDE Adverse Event Report: COOK ENDOSCOPY FUSION® PRE-LOADED WITH ACROBAT WIRE GUIDE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY FUSION® PRE-LOADED WITH ACROBAT WIRE GUIDE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G34693
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: cook fusion quattro extraction balloon, fs-qeb-a erbe electrosurgical generator.Investigation evaluation: our evaluation of the product said to be involved confirmed the report.There was wire guide coating damage near the distal end.Wire guide coating peeled exposing bare core wire between 19 cm and 21.2 cm and folded over backwards between 17.4 cm and 19 cm and also between 21.2 cm and 21.9 cm from the distal end.No portion of the wire guide coating appears to be missing.The associated sphincterotome was not included in the return.The device history records for the wire guide sub assembly lot was reviewed.The wire guide subassembly device history record contains nonconformances that could potentially be related to wire guide damage.The device goes through different inspections prior to leaving the facility.These inspections would have removed any nonconforming devices prior to distribution.A discrepancy or anomaly was not observed with the product that was released for distribution.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions and actual product handling conditions could not be duplicated in the laboratory setting.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Prior to distribution, all fusion pre-loaded with wire guide sphincterotomes are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook fusion pre-loaded with wire guide sphincterotome.The pre-loaded wire guide stripped when doing a balloon sweep.The wire appeared stripped at approximately the 18 cm to the 22 cm mark.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
FUSION® PRE-LOADED WITH ACROBAT WIRE GUIDE
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8527856
Report Number1037905-2019-00204
Device Sequence Number1928705
Product Code KNS
UDI-Device Identifier10827002346939
UDI-Public(01)10827002346939(17)211219(10)W4159122
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K052051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/19/2021
Device Model NumberG34693
Device Catalogue NumberFS-OMNI-ACRO-35-260
Device Lot NumberW4159122
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2019
Initial Report FDA Received Date04/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1